Jump to content
Sign in to follow this  
leah

Leah's topic

Recommended Posts

leah

I'm almost two years out from a difficult taper off of clonazepam. I'm still on citalopram and gabapentin. The folks on the benzo forums were of two views on tapering the other meds. Half said don't even consider it until you're fully benzo healed. The other half said that benzo healing wouldn't happen as long as I was still on other meds. I tend to believe group two, but was simply too sick to contemplate undertaking more tapers for the first year and a half that I was benzo free.

 

Right around that year and a half mark, I began tapering my remaining meds via water titration (the same method I used to get benzo free, so I had all the gear). I went rather quickly, dumping close to half my citalopram and gabapentin in just four months. At first it was quite easy and I had no increase in my remaining benzo symptoms. Then it began to get difficult, so I held for a bit. After stabilizing, I proceeded again, but at one third the speed. I managed to get to just past the halfway point before being forced to admit that I wasn't respecting these tapers as I had respected the benzo taper.

 

I need to find a way off the remaining two meds that at least leaves me with enough functionality to keep my house clean and fetch groceries. To that end, I halted my tapers and updosed slightly going back to the halfway point. And I joined this forum.

 

My worst symptom (the one that debilitates me) is rigid, spastic muscles in my neck, upper back and head. When these are really cranked up, I get migraine-level tension headaches. Even when I'm not experiencing pain at that level, I'm still experiencing a significant level of pain. Plus a lot of the other random neurological weirdness that is part-and-parcel of psych med tapering. And a certain amount of depression, apathy and agoraphobia (not real agoraphobia, but more just feeling too physically crappy to leave my home).

 

I began the year at 10 mg citalopram/600 gabapentin. Right now I'm at half that.

Share this post


Link to post
Altostrata

Hello Leah, welcome.

 

Here we follow a hypothesis that withdrawal symptoms arise from nervous system destabilization. Tapering other drugs adds to the destabilization from withdrawing from the first drug.

 

You were right to listen to your body and not push it past its ability to catch up with dosage changes.

 

You may wish to stabilize for a while now before attempting further reductions of your remaining medications.

Share this post


Link to post
leah

That's the plan. Not sure what I'll do after I stabilize.

Share this post


Link to post
Altostrata

Do you have adverse symptoms from either the citalopram or gabapentin?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy